MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF AXS INFINITY LS PLUS LONG SHEATH (90CM); CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-CALIF AXS INFINITY LS PLUS LONG SHEATH (90CM); CATHETER, PERCUTANEOUS
Catalog Number INC-11196-90
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/07/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while tracking, the subject device catheter was fractured in the middle of the catheter.There were no clinical consequences to the patient due to the reported event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The edhr (electronic device history record) for the device lot is created and maintained in mes (manufacturing execution system).Automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During analysis, the long sheath was found to be separated at distal to the strain relief.The shaft was kinked and stretched at the fracture sites.The functional test could not be performed due to the condition of the returned device.Based on visual inspection, it appears the outer shaft kinked first and then stretched and separated following additional manipulation of the device while navigating in the patient.Since no resistance was reported during the procedure, it does not appear that excessive handling was involved.A probable cause of procedural factors has been assigned to the reported event and analyzed anomalies, since this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the directions for use (dfu), but performance was limited due to procedural factors during use.

Brand Name
AXS INFINITY LS PLUS LONG SHEATH (90CM)
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
MDR Report Key8557421
Report Number3008853977-2019-00037
Device Sequence Number1744330
Product Code DQY
UDI-Device Identifier07613327459203
UDI-Public07613327459203
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
152876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2022
Device Catalogue NumberINC-11196-90
Device Lot Number13717-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2019
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer05/30/2019
Initial Report FDA Received Date04/26/2019
Supplement Report FDA Received Date06/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1